MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET
Model Number 515107
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).Date of event: unknown.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that protector p53 leaked.The following information was provided by the initial reporter: "this is a report about leakage of chemo between the protector and the vial.The drug used is cisplatin.".
 
Additional Manufacturer Narrative
H6: investigation summary: one sample was returned to our quality engineer for investigation.The product was visually inspected, no issues were observed on the protector membrane.It was noted that the protector did not properly fit onto the vial, the protector clips are longer than the height of the vial neck, which can lead to a leak between the protector and vial.Initial testing identified liquid could not flow between the syringe and vial as the injector was not penetrating the vial stopper.The protector was reconnected using the m12 assembly fixture.Functional testing was performed and liquid inside the syringe could successfully move to the vial and back to the syringe without issue and no leakage was observed.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane.A device history review was performed for lot 1604018, no deviations or non-conformances were identified during the manufacturing process that could have contributed to these issues.Based on our investigation it appears the leakage was a result of the protector not securely fitting onto the vial.The protector must be attached completely vertical when attaching onto the vial.The m12 assembly fixture is recommended to ease the connection of the protector to the vial.Complaints received for this defect and device will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
PROTECTOR P53
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10506515
Report Number3003152976-2020-00401
Device Sequence Number3161321
Product Code ONB
UDI-Device Identifier30382905151072
UDI-Public30382905151072
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Model Number515107
Device Catalogue Number515107
Device Lot Number1604018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;